Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Pulmonary Fibrosis Secondary to Oxaliplatin Treatment: From Rarity to Reality: A Case Study and Literature Review

Pulmonary Fibrosis Secondary to Oxaliplatin Treatment: From Rarity to Reality: A Case Study and... Oxaliplatin-based chemotherapy has been widely used to treat colorectal cancer. Here, we report a case of a 71-year-old man, former smoker (40 pack-years), with no history of relevant exposures such as occupational, environmental or drug exposure. The patient developed acute partial respiratory insufficiency concomitant with the eighth cycle of adjuvant chemotherapy with oxaliplatin and capecitabine for stage IIIA colorectal adenocarcinoma. After the exclusion of other causes, namely pulmonary thromboembolism, high-resolution chest computed tomography (CT) showed a usual interstitial pneumonia (UIP) pattern. After the discussion at the multidisciplinary meeting on interstitial lung diseases and considering the temporal association between clinical and imaging findings and chemotherapy treatment, along with exclusion of other potential causes, the most likely hypothesis was pulmonary fibrosis secondary to oxaliplatin. A literature review on this scope was also performed. We conclude that pulmonary fibrosis is a rare complication of oxaliplatin, but with the widespread use of oxaliplatin combinations in colorectal cancer, active assessment for interstitial lung disease is recommended. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Oncology and Therapy Springer Journals

Pulmonary Fibrosis Secondary to Oxaliplatin Treatment: From Rarity to Reality: A Case Study and Literature Review

Loading next page...
 
/lp/springer-journals/pulmonary-fibrosis-secondary-to-oxaliplatin-treatment-from-rarity-to-LBQCPIXelZ
Publisher
Springer Journals
Copyright
Copyright © The Author(s) 2020
ISSN
2366-1070
eISSN
2366-1089
DOI
10.1007/s40487-020-00127-z
Publisher site
See Article on Publisher Site

Abstract

Oxaliplatin-based chemotherapy has been widely used to treat colorectal cancer. Here, we report a case of a 71-year-old man, former smoker (40 pack-years), with no history of relevant exposures such as occupational, environmental or drug exposure. The patient developed acute partial respiratory insufficiency concomitant with the eighth cycle of adjuvant chemotherapy with oxaliplatin and capecitabine for stage IIIA colorectal adenocarcinoma. After the exclusion of other causes, namely pulmonary thromboembolism, high-resolution chest computed tomography (CT) showed a usual interstitial pneumonia (UIP) pattern. After the discussion at the multidisciplinary meeting on interstitial lung diseases and considering the temporal association between clinical and imaging findings and chemotherapy treatment, along with exclusion of other potential causes, the most likely hypothesis was pulmonary fibrosis secondary to oxaliplatin. A literature review on this scope was also performed. We conclude that pulmonary fibrosis is a rare complication of oxaliplatin, but with the widespread use of oxaliplatin combinations in colorectal cancer, active assessment for interstitial lung disease is recommended.

Journal

Oncology and TherapySpringer Journals

Published: Sep 3, 2020

There are no references for this article.